Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Liver counts/No Hep?
Sep 13, 2004

Hi,

I have not started meds yet and was exposed to HIV 2 years ago. Tested positive last week. I'm am still in the blown away phase. My liver counts where triple the normal values. Not sure the exact numbers about 150's. What could this mean? Tested - for all heps. If this difficult to get rid of and will i be able to start treat with an ailing liver?

Thanks you very much Barbara!

Response from Dr. McGovern

It sounds like you are just beginning to be evaluated for hepatitis viruses. It will be important to be checked for hepatitis A, B and C. If your liver function tests remain abnormal, your physician may discuss with you the possibility of a liver biopsy.

You are right to be concerned about the medications which are broken down by the liver. However, even if you have hepatitis B or C, most patients with chronic viral hepatitis do tolerate their medications. It will just be important for you to get good monitoring with blood tests and follow-up visits. Also be aware that if the medications are bothering your liver, you may begin to feel nauseated, have right upper abdominal pain, or fatigue and loss of appetite. These are important symptoms which you will need to call your doctor about right away should they occur.

Good luck with your new medication and remember adherence to your pills makes all the difference! Dr. McGovern



Previous
Toilet seats
Next
Dr. Dieterich never answered ... PLESE help calm my nerves!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement